Get your Health question answered in 3 easy steps

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had PSA, prostatitis. Got low testostrone level. Any relation?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9730 Questions

default
Posted on Fri, 18 Jan 2013 in Men's Health
Question: I am 63. I had a PSA that was 6.5, normal DRE, and Moderate BPH. I had two bioposies 4 years ago negative. I told Dr. again I felt like I had prostatitis...no bacteria. He started me on Avodart and Flomax. In 1 month my level had dropped to 4.4. He said continue on for 5-6 months come back and recheck PSA. Sounded good to me.

Now, about two years ago I began testostrone replacement with low level about 220. My levels have been about 500 since on the last few checks, but this time I had the blood work in the afternoon and I was two days before my next shot. Also, I have likely been drinking to much wine the past 6 months. What is the likely culprit of my low testostrone? Any correlation between PSA, prostatitis, and low level? What should I do?
Would patch be better?? Thank you
doctor
Answered by Dr. P. T. Patil 9 hours later
Hello
Thanks for your query.

Your PSA levels have shown a downward trend since last four years and your Prostate Biopsy reports are negative for malignancy. However, your recent serum testosterone levels have been reported to be lower than your previous levels in spite of you being on testosterone supplements. This is something unusual I would suggest you to check it again and in the same laboratory where you have tested your blood previously.

As regards your doubt about any relation of consuming more wine with low serum testosterone levels, I would like to state that it is not related to it at all.

Secondly, Prostatits has no relation with low serum testosterone levels as it is secreted by interstitial cells (Ledyg cells) of the testis, which are in its turn, controlled by Lutinising Hormone secreted by Pituitary Gland.

Please feel free if you have more queries I shall be pleased to address your concern. Thanks with Regards.

Dr Patil.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. P. T. Patil 20 hours later
Thank you. If I have been taking shots of repalcement therapy every 2 weeks and my level has been around 500 why would it drop to 210 this time? I did have my blood drawn in the later afternoon and it was only two days until my next shot. Would this explain the difference?
doctor
Answered by Dr. P. T. Patil 2 hours later
Hello
Thanks for feedback.
As I have said earlier there is no obvious reason for your Testosterone level to go down that is reason I have suggested to repeat it considering in mind that there could be error in doing the test.You can get it done at two different laboratories for cross checking.the results. Please post the report to me so that I can confirm. I personally think that you should be more happy for your PSA levels going down and neglect one report of testosterone being lower than your previous reports-which can be corrected by taking supplement..Thanks with Regards.
Dr.Patil


Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on Prostate

doctor1 MD

During a prostate massage and after ejaculation there wad seminal fluid on the prostate massager. No blood noted or other obvious issues. This happened just over a week ago. Since then my orgasms have been not as strong when I ejaculate however I can still ejaculate did I damage something? Other than my paranoia everyhing seems fine down there. No other leaking. We have not used a massager since then.

doctor1 MD

hi, i have an enlarge prostate, but really has no bother me a lot with medication but 2 weeks ago i start with bloob on the urine, mean a lot. i went to the emergency roon and after a cat scan done to me the doctor toll me that my problem was uti because my enlarge prostate
she gave me a prescription for antibiotics, sindro i think o cincro. i and i took it for 14 days, after my last capsul yesterday, today i pass again more blood of course in a lower amount but still i can see the color of the urine. is that posible after 14 days of antibiotics? i wiil see my urologist in 2 days. i amm concern and worrythanks ralph alvarez

doctor1 MD

What is the intial symptoms of prostate infection ?
What is the use Alfusin 10mg and Doxy-1 L-DR forte ? The Deanxit will hep for Prostate Functions ? And the Nervuper use for what ?
Moideen
50 years old
Glucoma patient for the last 8 years (Xalatan and Alphagan-P)
Diabetic patient for the last 2 years (Galvus 50 x 2 daily) Not fully controled,
Cholistrol high (Rosuvas 10mg)
74 Kg weight

doctor1 MD

I had bladder cancer and underwent a surgery to remove the bladder. A neao bladder was created that allowed me to urinate normally. Some prostate was also removed. Since surgery I have lost erection which is causing depression. What can be done to regain erection. Viagra did not work. Thanks a million.

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have a bladder that is not functioning and have been self cathing for almost 7 weeks. The problem is not with the actual cathertization but after I finish...and not always immediately...I seem to have what I would term an ache or almost like a...